Heavy Snow, Cass
- When
- December 8, 11:00 PM CST to December 9, 7:00 AM CST
- Where
- Cass forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
A winter storm began as light snow across the area on December 8th and by the evening hours had accumulated from 2 to 4 inches. the snow then became occasionally heavy during the overnight hours, before ending early on the 9th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A winter storm began as light snow across the area on December 8th and by the evening hours had accumulated from 2 to 4 inches. However...the snow then became occasionally heavy during the overnight hours, before ending early on the 9th. Eight to 12 inches of snow was reported across the area. Watts Mill in Kansas City had 11.5 inches, Raymore came in at 8.7 inches, the National Weather Service Office in Pleasant Hill had 8.5 inches, Richmond reported 8 inches, and both Lee's Summit and Elm topped out with 9 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Dec 8, 3:29 PM CST, 7 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CST THU DEC 8 2005 .DISCUSSION... NOW THAT THE WINTER STORM HAS MOVED EAST...THE BIGGEST CONCERN IS TONIGHTS LOW TEMPS. AFTERNOON TEMPS ARE 10-15 DEGREES WITH PLENTY OF FRESH SNOW ON THE GROUND. SKIES WILL BE CLEAR AND AS THE SURFACE RIDGE MOVES ACROSS...WINDS WILL BE NEARLY CALM. ALL ADD UP TO PRIME CONDITIONS FOR A BITTER NIGHT. WILL BE GOING WELL BELOW GUIDANCE WITH LOWS RANGING FROM -2 OR SO IN CENTRAL MISSOURI...TO AROUND -10 IN THE SAINT JOSEPH AREA. IF THERE IS ANY WIND AT ALL...THE NORTHWEST PORTION OF THE FORECAST AREA WILL BE CLOSE TO WIND CHILL ADVISORY CRITERIA. HAVE CONTINUED TO LOWER TEMPS A FEW DEGREES EACH PERIOD THROUGH THE WEEKEND. IT WILL BE HARD TO GET MUCH WARMING WITH THAT MUCH SNOW ON THE GROUND AND WHERE THERE IS NOT MUCH SNOW...WINDS WILL BE COMING OFF THE SNOW FIELD. MODELS CONTINUE TO SHOW A SHORTWAVE MOVING THROUGH THE NORTHWEST FLOW. THINK IT MAY CLIP THE NORTHEAST SECTIONS SATURDAY AFTERNOON AND OVERNIGHT. HAVE MAINTAINED THE CHANCE OF FLURRIES FOR MAINLY THE NORTHEAST HALF OF THE FORECAST AREA AT THAT TIME. TEMPERATURES WILL CONTINUE TO BE ON THE COOL SIDE THROUGH THE MIDDLE OF NEXT WEEK. THERE IS STILL SOME DISAGREEMENT AMONG MODELS. FOR LACK OF A REASON TO GO WITH ONE MODEL OVER ANOTHER...HAVE GONE CLOSE TO THE ECMWF WHICH TENDS TO NOT FLIP FLOP AS MUCH AS THE GFS. BUT HAVE NOT INTRODUCED PRECIP ON WEDNESDAY...RATHER BUMPED UP POPS TO JUST BELOW THE SLIGHT CHANCE CATEGORY AND LOWERED TEMPS A FEW DEGREES. NRR && .PREV DISCUSSION... 355 AM THU... WILL LET THE CURRENT MIX OF WARNINGS AND ADVISORIES PLAY OUT. WILL UPDATE THE FORECAST WHEN THE WESTERN HALF OF THE CWA EXPIRES ITS WARNINGS/ADVISORIES AT 6 AM. THE STORM SYSTEM WHICH DUMPED AS MUCH AS 10 INCHES OF SNOW IN PARTS OF EAST CENTRAL KS AND WEST CENTRAL MO IS WRAPPING UP. LIGHT/MODERATE SNOW WILL CONTINUE THIS MORNING OVER THE EASTERN HALF OF THE CWA WITH THE SNOW ENDING BY SUNRISE WEST OF A BETHANY TO BUTLER LINE. THE DRY/FLUFFY SNOW HAS HAD A SNOW RATIO AROUND 20:1. EXPECT AN ADDITIONAL 1 TO 3 INCHES OF SNOW OVER THE EASTERN HALF OF THE CWA BEFORE IT EXISTS AROUND THE NOON HOUR. BACK EDGE OF CLEARING HAS REACHED EXTREME EASTERN KS AND IS A BIT AHEAD OF SCHEDULE. AFTER THE CLOUDS CLEAR IN THE WEST WOULD THINK WE WILL SEE SOME CLOUDS FORM BY LATE MORNING. WRAP AROUND CLOUDS AND FLURRIES EXPECTED TO MOVE BACK INTO NORTHWEST MO FOR THIS AFTERNOON. TEMPERATURES WILL STRUGGLE TO REACH THE MID TEENS TODAY. WITH FRESH SNOW PACK...DRY AIRMASS IN PLACE AND CLEAR SKIES WE SHOULD SEE A RAPID DROP IN TEMPERATURES THIS EVENING. SHOULD BE ABLE TO SEND THE MERCURY BELOW ZERO MOST AREAS. WARM AIR ADVECTION ALOFT LATE TONIGHT AHEAD OF A FAST MOVING SHORTWAVE DIVING SOUTHEAST FROM THE NORTHERN HIGH PLAINS SHOULD RESULT IN SOME MID/HIGH CLOUDS SPREADING ACROSS THE REGION. THIS SHOULD RESULT IN LOWS BEING REACHED AROUND MIDNIGHT AND THEN FLATLINING. FRIDAY AND SATURDAY SHOULD SEE A BIT OF A WARMUP BUT HAVE MUTED ITS EFFECTS DUE TO EXPECTED INCREASE IN CLOUDS AND THE WIDESPREAD/DEEP SNOWPACK. ANOTHER SHORTWAVE WILL SWEEP THROUGH ON SATURDAY WITH ANOTHER COLD FRONT FOLLOWING. GFS PROGS MORE LOW LEVEL MOISTURE/CLOUDS SATURDAY NIGHT/SUNDAY THAN THE NAM WHICH SEEMS REASONABLE SO HAVE INCREASED CLOUD AMOUNTS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CST THU DEC 8 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BITTERLY COLD TEMPERATURES ARE FORECAST FOR TONIGHT AS OVERNIGHT LOWS DROP BELOW ZERO. WIND CHILL READINGS MAY REACH 15 BELOW OR LESS. BE PREPARED FOR BITTERLY COLD CONDITIONS IF TRAVELING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR
The national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483883, 5483884, 5483885, 5483886, 5483887.